MAUDE Adverse Event Report: GYRUS ACMI, INC. 33 CM PKS PLASMASPATULA W/CORD (5/PK); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

GYRUS ACMI, INC. 33 CM PKS PLASMASPATULA W/CORD (5/PK); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 952005PK
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus received the following event from an olympus sales specialist.During an unspecified procedure, the device sparked and caused an unspecified patient burn when the user hit the plastic code during insertion with the device.The user reported this occurred when the spatula was being pulled out of the patient and the burn went through the drape to the patient.The customer refuses to provide additional information and stated this was user error.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the legal manufacturer's investigation.New information added to the following fields: h6, h10.The device history records (dhr) for this device could not be reviewed since the serial number was not provided.Olympus ships devices manufactured according to all applicable procedures and meet final product release criteria.A definitive root cause was not identified.Based on the available information, the legal manufacturer determined the probable cause of the failure is likely due to the device coming in contact with other instruments/components in addition to being activated.The instructions for use warn against this event: "do not insert or withdraw the instrument from the procedure site while power is activated.Do not activate the instrument while any portion of the tip is within the laparoscope working channel or the cannula.Carefully insert and withdraw the instrument to avoid possible instrument damage and/or injury to the patient or surgical personnel.".

Brand Name
33 CM PKS PLASMASPATULA W/CORD (5/PK)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana ave. north
brooklyn park MN 55445
Manufacturer Contact
brian motter
9600 louisiana avenue north
brooklyn park, MN 55445
4848965250
MDR Report Key14604127
Report Number3011050570-2022-00071
Device Sequence Number12304389
Product Code GEI
UDI-Device Identifier00821925036253
UDI-Public00821925036253
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K041633
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number952005PK
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer06/15/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN GENERATOR.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown